MAUDE Adverse Event Report: ABAXIS, INC. PICCOLO COMPREHENSIVE METABOLIC PANEL

ABAXIS, INC. PICCOLO COMPREHENSIVE METABOLIC PANEL
Model Number 400-0028
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2019, abaxis was contacted by a customer (clinic) that customer observed low potassium (k+) results using the abaxis comprehensive metabolic panel lot # 9333ab7.Results obtained were 3.2, 3.5, 3.5 mmol/l (reference range: 3.6-5.1 mmol/l).Lab did not t re-run/confirm samples with an abaxis piccolo or by another reference method.No patient information is available at this time.There are no injuries associated with this event.Investigation regarding this issue is underway.
 
Event or Problem Description
Low potassium (k+) patient results.
 
Additional Manufacturer Narrative
The customer sent the device in for repair and was received on 21-nov-2019.During evaluation of the device, the reported problem of low potassium (k+) could not be duplicated.Extracted data showed no anomalies.The system temperature was confirmed to be lower than normal range.The lamp and optics assemblies passed testing.The rotor chamber showed moderate blood splatter; but the optics tube was noted to be clean with no blood or serum residue.The repaired unit was subsequently scrapped for reasons unrelated to the nature of this complaint as part of repair service.The customer remains with the loaner device that was initially sent out and was confirmed to be working well.No further actions were required.

Brand Name
PICCOLO COMPREHENSIVE METABOLIC PANEL
Common Device Name
COMPREHENSIVE METABOLIC PANEL
Manufacturer (Section D)
ABAXIS, INC.
3240 whipple road
union city CA 94587
MDR Report Key9469240
Report Number2939693-2019-00003
Device Sequence Number16602855
Product Code CEM
UDI-Device IdentifierEABA40000281
UDI-Public+EABA40000281/$$79333AB7/14D20200814S
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K992140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2020
Device Model Number400-0028
Device Catalogue Number400-0028
Device Lot Number9333AB7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2019
Initial Date Received by Manufacturer 11/15/2019
Supplement Date Received by Manufacturer05/14/2020
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1